Alert archive / Michigan / Frost Advisories in 2021
Frost Advisory 4, NWS Marquette, MI
NWS Marquette, MI issued this frost advisory at May 29, 2021, 3:57 PM EDT for 8 counties in Michigan. It took effect at May 30, 2021, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2021, 3:57 PM EDT (19:57 UTC)
- In effect from
- May 30, 2021, 1:00 AM EDT
- Expired
- May 30, 2021, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Delta County, MI, Dickinson County, MI, Iron County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 57 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752 WWUS73 KMQT 291957 NPWMQT URGENT - WEATHER MESSAGE National Weather Service Marquette MI 357 PM EDT Sat May 29 2021 MIZ005-006-010>014-085-300400- /O.NEW.KMQT.FR.Y.0004.210530T0500Z-210530T1100Z/ Marquette-Alger-Iron-Dickinson-Menominee-Delta- Southern Schoolcraft-Northern Schoolcraft- Including the cities of Gwinn, Marquette, Grand Marais, Munising, Iron River, Iron Mountain, Menominee, Escanaba, Gladstone, Manistique, and Seney 357 PM EDT Sat May 29 2021 /257 PM CDT Sat May 29 2021/ ...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 7 AM EDT /6 AM CDT/ SUNDAY... * WHAT...Temperatures into the lower 30s will result in areas of frost formation inland from the Great Lakes. * WHERE...Marquette, Alger, Iron, Dickinson, Menominee, Delta, Southern Schoolcraft and Northern Schoolcraft Counties. * WHEN...From 1 AM EDT /midnight CDT/ to 7 AM EDT /6 AM CDT/ Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
121 WWUS73 KMQT 292141 AAA NPWMQT URGENT - WEATHER MESSAGE...UPDATED National Weather Service Marquette MI 541 PM EDT Sat May 29 2021 MIZ007-301100- /O.EXA.KMQT.FR.Y.0004.210530T0500Z-210530T1100Z/ Luce- Including the city of Newberry 541 PM EDT Sat May 29 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT SUNDAY... The National Weather Service in Marquette has issued a Frost Advisory, which is in effect from 1 AM to 7 AM EDT Sunday. * WHAT...Temperatures into the lower to mid 30s will result in areas of frost formation inland from the Great Lakes. * WHERE...Luce County. * WHEN...From 1 AM EDT /midnight CDT/ to 7 AM EDT /6 AM CDT/ Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A Frost Advisory means that widespread frost is expected. * Prepare, plan, and stay informed. Visit www.weather.gov/mqt && $$ MIZ005-006-010>014-085-301100- /O.CON.KMQT.FR.Y.0004.210530T0500Z-210530T1100Z/ Marquette-Alger-Iron-Dickinson-Menominee-Delta- Southern Schoolcraft-Northern Schoolcraft- Including the cities of Gwinn, Marquette, Grand Marais, Munising, Iron River, Iron Mountain, Menominee, Escanaba, Gladstone, Manistique, and Seney 541 PM EDT Sat May 29 2021 /441 PM CDT Sat May 29 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 7 AM EDT /6 AM CDT/ SUNDAY... * WHAT...Temperatures into the lower 30s will result in areas of frost formation inland from the Great Lakes. * WHERE...Marquette, Alger, Iron, Dickinson, Menominee, Delta, Southern Schoolcraft and Northern Schoolcraft Counties. * WHEN...From 1 AM EDT /midnight CDT/ to 7 AM EDT /6 AM CDT/ Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 07
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this frost advisory went out at May 29, 1:31 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 29, 1:31 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Marquette MI 131 PM EDT Sat May 29 2021 .SHORT TERM...(Today and tonight) Issued at 415 AM EDT SAT MAY 29 2021 Today, Surface high pressure centered just east of James Bay into Quebec will extend ridging and its associated very dry airmass southwest into the Upper Great Lakes. Plenty of sunshine with mixing to around 5k ft will boost inland high temps into the mid and upper 60s, maybe even reaching 70F at a few interior west locations. Developing lake breezes will keep locations near the Great Lakes shorelines in the mid 50s to lower 60s range. Deep mixing through the very dry air mass will drop dewpoints into the low 20s and perhaps even upper teens, which in turn will lower min RH values into the 15 to 20 percent range across much of the interior. However, with generally light lake breeze winds not gusting any higher than 10-15 mph, expect fire weather concerns to be more limited. Tonight, some patchy frost may again be possible with light winds overnight and the dry airmass in place. Best chance of frost will be over the interior central and east where inland readings will dip into the 31 to 35 degree range. Mixing from a developing southerly wind will keep locations near the Great Lakes shorelines and over the western U.P. a bit warmer, more in the upper to lower 40s. .LONG TERM...(Sunday through Friday) Issued at 437 AM EDT SAT MAY 29 2021 On Sunday, ridging overhead will begin to break down in response to a broad short wave moving eastward through the Northern Plains and Canadian Prairies. An associated surface cold front will be pushing eastward through northern Minnesota, but get hung up to our west. As the primary mid-level wave passes by to the north, a subtle secondary short wave will rotate through the flow and pass across western Lake Superior. This wave could lead to some showers for the western lake and far western U.P. on Sunday, but given weak forcing and very dry low levels, went bearish on POPs. Think only the far west has a chance to see rain, even there it is only around a 20% chance. The main story on Sunday will be the increased fire weather potential with this dry air remaining in place and temps warmer than today. Afternoon minimum RH is expected to be in the 20-25% range central and east along with a southerly breeze around 10 mph with gusts up to 20 mph. Given the recent dry spell, and the eastern U.P. now in Moderate (D1) Drought conditions, holiday weekend travelers should be extra cautious to avoid any behavior that could lead to a wildfire. Thankfully it looks like we'll get some rain on Monday. Models are in good agreement that a potent mid-level short wave will drop southeastward out of Northern Ontario and across the U.P. and Wisconsin. Even though we need the rain, this unfortunately means Memorial Day looks showery - perhaps even stormy. Although dew points will likely only recover into the upper 40s to low 50s and temps only reach the mid 60s to around 70, cool air aloft will compensate to allow for generally 500-750 J/kg of MLCAPE in a skinny CAPE profile. Effective shear values look to be in the 25-35 kt range which could support enough storm organization for isolated severe wind or hail, hence the Day 3 Marginal Risk from SPC for part of the area. Low freezing levels could lead to an increased chance of small/sub-severe hail from any of the more robust storms. Some of these showers and storms could linger into Monday evening before moving off to the south and east Monday night. Tuesday through the end of the week the gradual warming trend continues. Highs on Tuesday will be back in the 70s for most, although weak gradient flow will allow afternoon lake breezes to develop which will cut temps back several degrees along the lakeshores. Stronger gradient flow Wednesday should keep the Lake Superior lake breeze offshore and allow 70s to reach the immediate shoreline. The next wave to watch will be late Wednesday or early Thursday. This wave could bring a similar chance of showers to Monday, as well as a similar threat for mostly weak thunderstorms. However, model spread increases by this point with some models/ensemble members bringing the wave through Wednesday and others not until Thursday. Therefore, POPs are only in the slight chance to low-end chance category both days. Both the GEFS and EPS show steadily increasing temps for the end of the week into next weekend, with 80s likely Friday over the interior, spreading to cover most of the area on Saturday. Highs next Saturday could even reach the mid 80s over the interior if current trends hold. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 129 PM EDT SAT MAY 29 2021 VFR conditions are expected to prevail through this TAF period. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 415 AM EDT SAT MAY 29 2021 No real marine concerns as winds of 20 knots or less are expected this weekend and into next week. High pressure to the northeast will be the dominant force over the region through the weekend. Late Monday, a weak cold front will swing through the region and could produce showers and maybe a few thunderstorms, but will then be replaced by more ridging and dry weather by midweek. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Voss LONG TERM...RJC AVIATION...JLB MARINE...Voss
Hazardous weather outlook, May 29, 3:52 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 352 PM EDT Sat May 29 2021 MIZ001>007-009>014-084-085-302000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 352 PM EDT Sat May 29 2021 /252 PM CDT Sat May 29 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Areas of frost are possible tonight into Sunday morning inland from the Great Lakes. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated fire weather conditions are likely on Sunday, especially over central and eastern Upper Michigan. There is a chance of thunderstorms on Monday, mainly in the afternoon and evening. A few storms could produce small hail and isolated strong wind gusts. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-302000- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 352 PM EDT Sat May 29 2021 /252 PM CDT Sat May 29 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance of thunderstorms on Monday, mainly in the afternoon and evening. A few storms could produce small hail and isolated strong wind gusts. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-302000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 352 PM EDT Sat May 29 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms on Monday, mainly in the afternoon and evening. A few storms could produce small hail and isolated strong wind gusts. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. BW
Nearby
Frost Advisories in Michigan, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.